Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 126, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Sep 22, 2025, 7:06 AM CDT for 4 counties in Wisconsin. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 22, 2025, 7:06 AM CDT (12:06 UTC)
- Expired
- Sep 22, 2025, 7:45 AM CDT
- In force
- 39 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Juneau County, WI, Monroe County, WI, Richland County, WI, Vernon County, WI
The radar
The La Crosse radar (KARX), 57 km from the middle of the area, began a volume at 12:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 0.1 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 304 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1026 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 22, 6:17 AM CDT, 49 minutes earlier. Its key messages:
- Showers and storms today will slowly shift southward into the evening. Some strong storms and an isolated severe storm (large hail) are possible. Locations northwest of a Mason City to Black River Falls line should receive the most rainfall /0.50-1.00" possible/, higher with repeat storms.
- Still unclear how the week will unfold but the higher probability outcome would have rain chances diminish into the 20-30% range for Tuesday through Thursday, then dry for the weekend. Temperatures will be in the 70s, 80F possible for the weekend.
Area forecast discussion, Sep 22, 6:17 AM CDT, 49 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 617 AM CDT Mon Sep 22 2025 .KEY MESSAGES... - Showers and storms today will slowly shift southward into the evening. Some strong storms and an isolated severe storm (large hail) are possible. Locations northwest of a Mason City to Black River Falls line should receive the most rainfall /0.50-1.00" possible/, higher with repeat storms. - Still unclear how the week will unfold but the higher probability outcome would have rain chances diminish into the 20-30% range for Tuesday through Thursday, then dry for the weekend. Temperatures will be in the 70s, 80F possible for the weekend. && .DISCUSSION... Issued at 230 AM CDT Mon Sep 22 2025 Some Strong Storms Possible Today with Isolated Large Hail GOES water vapor imagery at 22.05Z showing the large scale low over the Upper Miss Valley and western Great Lakes. Mid-level flow is enhanced from MSP southward and some splitting supercell activity was seen last evening and large hail. A good overlap of instability (1000 J/Kg MLCAPE) and wind shear (effective shear ~35kts) was present last evening off to the west and northwest of the area (Minneapolis) where up to 2" hail was reported. Today the upper low will continue to shift northeast toward Lake Superior with a more northerly push into the overnight. Most unstable CAPE is building east across southern MN and 1000 J/Kg is now right near I35 at 07Z. Radar indicates showers and storms continuing across southcentral MN into northwest WI at 2 am on the nose of 850 mb moisture transport and 500-1000 J/Kg of MUCAPE. The instability pool over southwest MN will shift east this morning under southwest low-level flow with increases to perhaps 1000 J/Kg over sern MN by 7 am. Fair to Good 850 mb moisture transport convergence is suggested in the latest many RAP runs peaking around sunrise, along with moderate isentropic upglide, fueling morning showers and storms across much of the I-90 and north area through the morning (60-80% chances). A decrease in shower/storm activity is expected late morning into the early afternoon as the transport convergence wanes. Cannot rule out a pulse thunderstorm producing severe hail to quarters this morning, but wind shear is not supportive of longer lived updrafts. During the afternoon, instability looks to grow, however for areas near I-90, this will be contingent on the amount of coverage and persistence of showers and storms from the morning. A more defined frontal boundary will develop in the low-levels and provide a convergent boundary in what appears could be an uncapped air mass by late afternoon from roughly RST-AUW per HRRR soundings. This has slowed with successive model runs. The 22.00Z HREF would suggest that as the upper low shifts northeast, deeper shear wanes to the ~25kt range by afternoon. With about 1200-1500 J/Kg of MLCAPE (T 72F/Td 63F) near that boundary for shower and thunderstorm development (45% chances after 4 pm). So, more of a pulse thunderstorm environment with hail possible, and an outlier 1-1.25" hail stone possible. The SPC marginal risk seems on track. The front will slowly shift south during the evening and the shower and storm chances will mainly be found over northeast Iowa and southwest WI by mid-evening (40-50% chances). A more weather-free day allows for instability to grow and linger into the evening there. Overall, have increased the rain chances area wide for the forecast through 3 am Tuesday. Rainfall: A pretty impressive 3-4" band has fallen just north of the area near Hastings/River Falls with the MRMS rainfall estimates tracking well per observations (3.90" just south of River Falls). 24-hour rainfall amounts will generally be highest with the instability area northwest of a line from Mason City IA to Black River Falls WI. Some pockets of 1-1.5" are suggested by the 22.00Z HREF LPMM as outlier high amounts there, with the average closer to 0.50". Weather on the Decrease This Week, Seasonal, Shower Chances South There are still uncertainties as the week moves forward as a strong shortwave trough, currently digging through the northern Intermountain West per GOES water vapor imagery, will develop/track through the nation's mid-section. Portions of southern Wisconsin and extreme northeast Iowa may be under the very northern extent of light rain shield. The challenge is the varying track of the slow moving low pressure area traveling from roughly MO through the Ohio Valley. Should it take a northern track with a deeper low (~40% chance per 21.12Z LREF clusters), light rain chances would increase south of La Crosse Tuesday night through Thursday. The large scale pattern is undergoing big changes with ridge building in the western U.S toward Hudsons Bay, allowing for an unsettled low track across the central U.S. For now, rain chances are forecast in the 20-30% range southeast of La Crosse. There is 80% agreement in the 22.12Z LREF clustering that the longwave ridge will build in by Friday and for the weekend, with temperatures above normal in the 70s-80F and dry. && .AVIATION /12Z TAFS THROUGH 12Z TUESDAY/... Issued at 615 AM CDT Mon Sep 22 2025 An active morning across the area with showers and storms with rainfall rates heavy enough to cause IFR visibilities. As the morning continues, the storms will likely weaken or decrease in coverage across the area for a midday break. As instability grows this afternoon, another chance for storms enters into the forecast centered around 00Z Tuesday. Confidence is lower on the coverage of this period of storms. If clouds and rain persists this morning, instability will not be able to grow, limiting the TSRA chances later today. As the overnight continues, the storm chances slowly shift south toward IL and east-central IA. Tuesday is a quieter day around the area after morning fog chances. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && DISCUSSION...Baumgardt AVIATION...Baumgardt
Hazardous weather outlook, Sep 22, 4:20 AM CDT, 2 hours 46 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 420 AM CDT Mon Sep 22 2025 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-231200- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 420 AM CDT Mon Sep 22 2025 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight Periodic thunderstorms are expected today and into the evening. Some storms may be strong, with a risk of hail to penny to quarter size (2-5% chance). If storms repeat for several hours over the same location with heavy rain (10% chance), there is an increased risk of flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Rainfall or hail reports are always appreciated. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Baumgardt
In the hours before
Special weather statement, Sep 22, 2:04 AM CDT, 5 hours 2 minutes before
Special Weather Statement
National Weather Service La Crosse WI
204 AM CDT Mon Sep 22 2025
MNZ086-087-220745-
Olmsted MN-Dodge MN-
204 AM CDT Mon Sep 22 2025
...A STRONG THUNDERSTORM WILL IMPACT WESTERN OLMSTED AND SOUTHEASTERN
DODGE COUNTIES THROUGH 245 AM CDT...
At 203 AM CDT, Doppler radar was tracking a strong thunderstorm near
Byron, or 8 miles southeast of Mantorville, moving northeast at 30
mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Rochester and Byron around 210 AM CDT.
Other locations impacted by this storm include Chester, Highway 30
And County 15, Oslo, Apache Mall, County Roads 6 And 15, Highway 52
And 55th Northwest, Salem Corners, Century High School, Marion, and
Highway 52 And County 14.
This includes Interstate 90 in Minnesota between mile markers 218 and
219.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4415 9248 4398 9223 4385 9271 4385 9274
4396 9279
TIME...MOT...LOC 0703Z 239DEG 28KT 4396 9267
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
NaylorSpecial weather statement, Sep 22, 2:50 AM CDT, 4 hours 16 minutes before
Special Weather Statement
National Weather Service La Crosse WI
250 AM CDT Mon Sep 22 2025
MNZ086-220830-
Dodge MN-
250 AM CDT Mon Sep 22 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN DODGE COUNTY THROUGH
330 AM CDT...
At 249 AM CDT, Doppler radar was tracking a strong thunderstorm near
West Concord, or 10 miles northwest of Dodge Center, moving east at
35 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
West Concord around 255 AM CDT.
Other locations impacted by this storm include County Roads 1 And 24,
County Roads 20 And 5, Danesville, Berne, Concord, Eden, Highway 57
And 570th Street, and Wasioja.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4420 9304 4420 9269 4419 9268 4409 9268
4404 9304
TIME...MOT...LOC 0749Z 256DEG 29KT 4413 9300
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
NaylorThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 7:33 AM CDT | Special Weather Statement | ARX | Adams | 42 min |
| Sep 22, 2:03 PM CDT | Severe Thunderstorm Warning | ARX | Vernon | 57 min |
| Sep 22, 2:36 PM CDT | Severe Thunderstorm Warning | ARX | Crawford, Vernon | 54 min |
| Sep 22, 4:14 PM CDT | Severe Thunderstorm Warning | ARX | Crawford | 46 min |
| Sep 22, 6:02 PM CDT | Severe Thunderstorm Warning | ARX | Grant | 23 min |
| Sep 22, 6:52 PM CDT | Severe Thunderstorm Warning | ARX | Crawford, Grant | 38 min |
| Sep 21, 7:06 PM CDT | Severe Thunderstorm Warning | ARX | Dodge, Mower | 24 min |
| Sep 21, 7:45 PM CDT | Special Weather Statement | ARX | Mower | 30 min |
| Sep 22, 2:04 AM CDT | Special Weather Statement | ARX | Olmsted | 41 min |
| Sep 22, 2:50 AM CDT | Special Weather Statement | ARX | Dodge | 40 min |
| Sep 22, 6:43 AM CDT | Areal Flood Advisory | ARX | Dodge, Mower, Olmsted | 3 hr |
| Sep 22, 11:04 AM CDT | Special Weather Statement | ARX | Houston | 26 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.